MAUDE Adverse Event Report: BIOMET MICROFIXATION SCREW 2.0X10MM CROSS-DRIVE; PLATE, BONE

BIOMET MICROFIXATION SCREW 2.0X10MM CROSS-DRIVE; PLATE, BONE
Catalog Number 41-2010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in colombia.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the implantation of a straight plate, two screws fractured.There was no known impact or consequence to the patient at the time of this report.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and/or corrected information.Updated: b1, b2, b5, h1, h2, and h6.
 
Event or Problem Description
It was reported that during the implantation of a straight plate, two screws fractured.One of the fractured screws was not able to be removed and was retained.The surgeon noted that the fractured screw was serving its intended purpose, so it was left within the patient.It is unknown which screw was retained.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; d9; g3; h1; h2; h3; h4; h6; h10; h11.Complaint sample was evaluated, and the reported event was confirmed.A visual inspection was conducted on the two returned screws.The screws show signs of attempted use including marking and scratching on the screw heads.The screws were analyzed using an optical microscope scanning electron microscope with x-ray spectroscopy (eds).The first cross-drive screw fracture surface displayed fracture features in the observed regions that indicate a suspected torsional overload mode of fracture.Semi-quantitative eds revealed that the elemental composition is consistent with product material.The second screw fracture surface displayed fracture features in the observed regions that suggest a torsional overload mode of fracture.Semi-quantitative eds revealed that the elemental composition is consistent with ti-6al-4v, titanium alloy.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
SCREW 2.0X10MM CROSS-DRIVE
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23769510
Report Number0001032347-2025-00451
Device Sequence Number13178524
Product Code JEY
UDI-Device Identifier00888233000277
UDI-Public(01)00888233000277(10)J7887057
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number41-2010
Device Lot NumberJ7887057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer03/31/2026
05/04/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date04/27/2026
06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale
Patient Weight60 KG